A Comment on Distributional Externalities and In-Kind Transfers
Edgar Browning
Public Finance Review, 1976, vol. 4, issue 2, 245-252
Abstract:
Two recent contributions to this journal (Rodgers, 1973; Yandle, 1974) have analyzed transfer programs in the presence of distributional externalities. Both authors rely on complicated two-sector geometrical constructions. It is the purpose of this note to show how a simpler geometry can be used to generate the major conclusions of these papers, and with greater rigor and clarity than was possible in the original presentations. In addition, several further implications emerge from the present treatment. The geometrical construction to be employed here was first used by Samuelson (1955) in his diagrammatic analysis of public goods. It was later reinvented by Dolbear (1967) and Shibata (1971). Despite these repeated resurrections of the geometry in the literature, the versatility of this approach has apparently not yet been sufficiently appreciated.
Date: 1976
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://journals.sagepub.com/doi/10.1177/109114217600400209 (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:sae:pubfin:v:4:y:1976:i:2:p:245-252
DOI: 10.1177/109114217600400209
Access Statistics for this article
More articles in Public Finance Review
Bibliographic data for series maintained by SAGE Publications ().